NRAS

Hair ...do I or don't l?

Well...it's the silly things isn't it? My current routine is to have my hair dyed and cut every 6 weeks ✂🙆 and that time is coming around. I'm 3 weeks into methotrexate and was wondering whether this would have an adverse effect on my colour? I did ask my Dr...you might be laughing at this point...and the lovely NRAS lady (for a 2nd opinion 😁) So ..today I went to my hairdresser for a patch test lol...I now have a lovely brown patch on my arm- all ok there...but I have reacted to the plaster! 😂

14 Replies
oldest • newest

I've never reacted to hair dye thankfully ! But my hair did go curly ..... Don't laugh it's true!

2 likes
Reply

Not sure I'm ready for curly hair! Mind you- my daughter would be soooo jealous 😆

1 like
Reply

It's not even nice curls , they are like a 70 s perm gone bad lol!!! I get it straightened!! X

1 like
Reply

I'm old enough to have had one of those....eek! 😅Not a good look then......lol x

1 like
Reply

My hair is multi coloured and it doesn't affect it by taking mtx.xxxx

2 likes
Reply

I've been on methotrexate for fourteen years and have my hair coloured monthly. The only thing I find is that the colour takes hold faster and the colour is more intense. Light brown comes out as dark brown for example. This has only been a problem for the last couple of years though. if you find your hair is holding the colour more just go a shade or two lighter.

1 like
Reply

Thanks for your reply -

Mine is a deep red/ brunette naturally and when dyed so fingers crossed....why am I still saying that when that's a painful move? 😁I'll have to think of a different phrase lol ☺

Reply

I have had my hair dyed various colours for years and Methotrexate didn't make any difference. I do get hair loss after a flare (when it doesn't grow as much either during the flare) but otherwise OK. Funny that as others have noticed my hair went curly too!

1 like
Reply

I'm not on mtx but I started hydroxy 3 months ago, and my hair seems to have gone drier and lighter - "like a bad 70s perm" is a good description, although mine has gone wavy rather than curly. I'd wondered whether it was a side effect too...

1 like
Reply

My hair is much thinner since starting MTX and has gone so grey that I've given up colouring It! And it's curly, but it always was.....

1 like
Reply

Hi Matilda7

How long did it take for your hair to start thinning etc...I'm taking 10mg mtx and have only had 3 weeks so far- 4th this weekend :-(

Reply

I think it was over the first year but as I started MTX in 2007 I don't remember exactly. It never fell out in handfuls, just changed texture and got thinner and then got greyer much faster than I expected!

1 like
Reply

My hair used to be so long and thick when I was younger.but since taking methetrexate a year ago.my hair is so thin lank and straight.

Swap ya for the curls

2 likes
Reply

Well...had my hair coloured and cut as normal yesterday. Seems all ok...yay!! 💇Phew!! 😆

Reply

You may also like...